Alert archive / Arizona / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Jul 3, 2021, 3:44 PM MST for Pima County, Arizona. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 3:44 PM MST (22:44 UTC)
- Expired
- Jul 3, 2021, 5:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 109 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WGUS85 KTWC 032244
FLSTWC
Flood Advisory
National Weather Service Tucson AZ
344 PM MST Sat Jul 3 2021
AZC019-040045-
/O.NEW.KTWC.FA.Y.0013.210703T2244Z-210704T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
344 PM MST Sat Jul 3 2021
The National Weather Service in Tucson has issued a
* Small Stream Flood Advisory for...
North Central Pima County in southeastern Arizona...
* Until 545 PM MST.
* At 344 PM MST, Doppler radar indicated heavy rain due to
thunderstorms across portions of north central Pima County. This
will cause small stream flooding. Radar estimates between 0.5 and
1 inch of rain has fallen so far with additional rainfall
occurring.
* Some locations that will experience flooding include...
Santa Rosa, Anegam, Palo Verde Stand, Ventana, Ak Chin, Vaya Chin,
San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3250 11203 3236 11178 3217 11190 3222 11239
3246 11234
$$
Carpenter2 follow-up statements
380
WGUS85 KTWC 032351
FLSTWC
Flood Advisory
National Weather Service Tucson AZ
451 PM MST Sat Jul 3 2021
AZC019-040045-
/O.CON.KTWC.FA.Y.0013.000000T0000Z-210704T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
451 PM MST Sat Jul 3 2021
...THE SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 545 PM
MST THIS AFTERNOON FOR NORTH CENTRAL PIMA COUNTY...
At 451 PM MST, Doppler radar indicated rainfall beginning to taper
off, but some small stream flooding is still possible across
portions of north central Pima County.
Some locations that will experience flooding include...
Santa Rosa, Anegam, Palo Verde Stand, Ventana, Ak Chin, Vaya Chin,
San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3250 11203 3236 11178 3217 11190 3222 11239
3246 11234
$$
Carpenter960
WGUS85 KTWC 040043
FLSTWC
Flood Advisory
National Weather Service Tucson AZ
543 PM MST Sat Jul 3 2021
AZC019-040053-
/O.EXP.KTWC.FA.Y.0013.000000T0000Z-210704T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
543 PM MST Sat Jul 3 2021
...THE SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 545 PM MST THIS
AFTERNOON FOR NORTH CENTRAL PIMA COUNTY...
The heavy rain which prompted the warning has ended. Small stream
flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3250 11203 3236 11178 3217 11190 3222 11239
3246 11234
$$
CarpenterWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 1:49 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 3, 1:49 PM MST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 149 PM MST Sat Jul 3 2021 .SYNOPSIS...Plenty of moisture this holiday weekend for a good chance of showers and thunderstorms. Strong winds and heavy rain are a concern. Some drying is expected early next week, with fewer storms by the middle of the week. As this happens, temperatures will climb a few degrees. && .DISCUSSION...Scattered showers and thunderstorms were focused mainly across southwest Cochise west through Santa Cruz and central Pima counties late this morning and early this afternoon. The air mass was very moist so flash flooding was the main concern associated with the stronger thunderstorms. A MCV spinning over Cochise county was helping enhance the thunderstorm activity. This feature was drifting toward the west to northwest and will shift the focus farther north and west through this evening. Ensembles were favoring a drying trend next week as high pressure aloft builds farther northward over the Great Basin region. This position will result in the steering flow shifting to the northeast. With less upstream moisture around the high, that will tend to dry things out a bit. In fact, ensemble means showed the pwater values lowering to around 1.25 inches on Tuesday and Wednesday. This drying trend will also result in warmer high temperatures. && .AVIATION...Valid through 05/00Z. SCT-BKN clouds 7k-10k ft MSL through the period with layers above at times. Scattered SHRA/TSRA this evening with the possibility of some storms overnight. Some of the storms could result in brief MVFR conditions due to heavy rain, low CIGS/VIS. In the vicnity of thunderstorms, wind gusts to 40 kts will be possible. Otherwise expect wind speeds 5-10 kts from variable directions. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A chance of daily showers and thunderstorms, although the areal coverage of storms will decrease next week as some drying occurs. General winds will be light through next week and follow normal daily trends when not influenced by storms. The only exception is the Gila River Valley which could see elevated winds to start the work week. Humidity levels will remain elevated through Monday with afternoon minimum values about 25-35 percent in the valleys and 45-55 percent in the mountains with very good overnight recoveries. After Monday, minimum relative humidity values are expected to drop by about 10 percent, but overnight recoveries will still be very good. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 3, 11:51 AM MST, 3 hours 53 minutes before
Special Weather Statement National Weather Service Tucson AZ 1151 AM MST Sat Jul 3 2021 AZZ502>504-515-031945- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 1151 AM MST Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 1245 PM MST... At 1151 AM MST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of Three Points to 8 miles northwest of Tubac. Movement was west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Three Points and San Pedro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3214 11155 3162 11147 3166 11111 3205 11115 TIME...MOT...LOC 1851Z 093DEG 8KT 3199 11122 3168 11117 Carpenter
Special weather statement, Jul 3, 1:15 PM MST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tucson AZ
115 PM MST Sat Jul 3 2021
AZZ502-504-505-032100-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
115 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 200 PM MST...
At 114 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Avra Valley, or 23 miles west of Marana. This
storm was slowly moving west. Additional storms are developing with
the worst storms between Queens Well and Silver Bell.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Queens Well, Sil Nakya and Silver Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3243 11140 3225 11151 3214 11152 3214 11191
3251 11165 3250 11152
TIME...MOT...LOC 2014Z 088DEG 2KT 3231 11153
JRMSpecial weather statement, Jul 3, 1:20 PM MST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tucson AZ
120 PM MST Sat Jul 3 2021
AZZ502-503-515-032100-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
120 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
200 PM MST...
At 119 PM MST, Doppler radar was tracking an area of strong
thunderstorm near San Miguel, or 23 miles southeast of Sells. These
storms are nearly stationary.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Topawa, San Miguel, Vamori, Choulic, Newfield, Coldfields, Sasabe,
Hashan Chuchg and South Komelik.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 11184 3158 11186 3159 11187 3162 11198
3189 11195 3164 11135 3145 11144
TIME...MOT...LOC 2019Z 087DEG 1KT 3162 11170
JRMSpecial weather statement, Jul 3, 2:14 PM MST, 1 hour 30 minutes before
Special Weather Statement National Weather Service Tucson AZ 214 PM MST Sat Jul 3 2021 AZZ504-514-032145- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 214 PM MST Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 245 PM MST... At 213 PM MST, Doppler radar was tracking a strong thunderstorm over Sabino Canyon Recreation Area, or 9 miles northeast of Tucson, moving west at 5 mph. Wind gusts up to 50 mph and small hail will be possible with this storm. Locations impacted include... Tucson, Casas Adobes, Tanque Verde, Sabino Canyon Recreation Area and Catalina Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3236 11081 3227 11075 3218 11093 3236 11099 TIME...MOT...LOC 2113Z 074DEG 6KT 3231 11082 JRM
Special weather statement, Jul 3, 2:56 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
256 PM MST Sat Jul 3 2021
AZZ502-032230-
Tohono O'odham Nation including Sells-
256 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 330 PM MST...
At 255 PM MST, Doppler radar was tracking strong thunderstorms near
Santa Rosa, or 33 miles north of Sells, moving south at 5 mph.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Santa Rosa, Anegam, Palo Verde Stand, Ventana, Ak Chin, Sil Nakya,
San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3251 11224 3251 11221 3253 11221 3251 11188
3218 11176 3219 11237
TIME...MOT...LOC 2155Z 356DEG 6KT 3238 11205
JRMSpecial weather statement, Jul 3, 3:31 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Tucson AZ
331 PM MST Sat Jul 3 2021
AZZ505-032315-
South Central Pinal County including Eloy/Picacho Peak State Park-
331 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL
415 PM MST...
At 331 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Picacho Peak State Park, moving southwest at 10
mph.
Winds in excess of 40 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Picacho, Picacho Peak State Park and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3266 11119 3250 11142 3250 11147 3271 11161
3282 11129
TIME...MOT...LOC 2231Z 059DEG 9KT 3271 11132
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:17 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Jul 2, 5:31 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 2, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 2, 6:14 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 2, 6:16 PM MST | Special Weather Statement | TWC | Pima | 29 min |
| Jul 2, 6:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Jul 2, 7:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 2, 7:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Jul 3, 11:17 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 3, 11:21 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 39 min |
| Jul 3, 11:51 AM MST | Special Weather Statement | TWC | Pima | 54 min |
| Jul 3, 11:58 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 3, 12:09 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 111 min |
| Jul 3, 12:17 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 3, 12:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 35 min |
| Jul 3, 12:28 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 3, 1:07 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 3, 1:15 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jul 3, 1:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 3, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 3, 2:14 PM MST | Special Weather Statement | TWC | 31 min | |
| Jul 3, 2:56 PM MST | Special Weather Statement | TWC | Pima | 34 min |
| Jul 3, 3:31 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
Nearby
Areal Flood Advisories in Arizona, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.